Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switching From Agenerase to Lexiva but week-on/off
Mar 9, 2004

Dear Dr., I have been taking HAART week-on/off for over two years now. My test results look like this: [Jan 2003 VL <50 copies/mL HIV-1 RNA, PCR, CD4+ 733 absolute 40.2] [June 2003 VL <50 copies/mL HIV-1 RNA, PCR, 2ND GEN, CD4+ 853 absolute, 40.2] [Dec 2003 L <50 copies/mL HIV-1 RNA, PCR, 2ND GEN, CD4+ 779 absolute 38.8] Currently my HAART consists of [Agenerase - 750mg bid] [Ziagen 300mg bid] [Norvir - 200mg bid] [Videx EC - 400mg qd]. My doctor wants me to switch from Agenerase to Lexiva. Do you think it will cause any problems? Thanks

Response from Dr. Lee

There is mounting evidence that you are playing with fire to take the medicines with this type of frequent interruption. I would suggest that you and your doctor carefully rethink your strategy. The change from Agenerase (amprenavir) to Lexiva (fosamprenavir) will probably not make much difference and may be easier to take due to lower pill burden, etc.

Be careful.



Previous
re-take meds if I vomit a couple hours after dose?
Next
Falling VL; falling platelets

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement